Thunderstorm Wind, Orange
- When
- June 26, 3:30 PM EST
- Where
- Orange County, Williamstown
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.117, -72.533
A warm front moved northeast across the region, followed by a warm and humid airmass. Scattered thunderstorms developed during the afternoon of June 26th, and a few of them reached severe criteria.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BTV wrote it up.
A warm front moved northeast across the region, followed by a warm and humid airmass. Scattered thunderstorms developed during the afternoon of June 26th, and a few of them reached severe criteria. Thunderstorms moved across northern Orange county with numerous trees and power lines blown down in Williamstown.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 26, 12:25 PM EST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 125 PM EDT WED JUN 26 2002 WARM HUMID AMS WL RMN IN PLC THRU TMRW THEREFORE SHWRS/TSTMS WL RMN IN FCST. CD FNT WL DROP THRU FA TMRW NGT BUT SEEMS TO WASH OUT A BIT. PREFRONTAL TROF WL PRBLY CREATE MR CNVCTN TMRW THAN CD FNT TMRW NGT. FOLLOWING CD FNT SLIGHTLY COOLER AND MUCH DRIER...CLEANER CANADIAN AIR WL MV OVR FA. THIS WL SET UP A NEARLY PERFECT BEGINNING TO WEEKEND. HIGH PRES WL BUILD OFF THE COAST BY BEGINNING OF NXT WEEK RETURNING HOT HUMID AIR TO FA FOR THE BULK OF NXT WEEK. .BTV...NONE. MCGILL
NYZ034-035-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 219 PM EDT WED JUN 26 2002 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR ESSEX COUNTY NEW YORK... THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED WHICH INCLUDES ESSEX COUNTY NEW YORK. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED. PLEASE REPORT ANY STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
NYZ034-035-VTZ001>012-270100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 252 PM EDT WED JUN 26 2002 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR ALL OF VERMONT AND ESSEX COUNTY NEW YORK... THUNDERSTORMS ARE DEVELOPING IN A VERY WARM AND HUMID AIRMASS ACROSS NORTHERN AND CENTRAL NEW YORK. SOME THUNDERSTORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS AND LARGE HAIL. THUS...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF VERMONT AS WELL AS ESSEX COUNTY NEW YORK. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR ANY POSSIBLE SEVERE THUNDERSTORM WARNINGS THAT MAY BE ISSUED. PLEASE REPORT ANY STORM DAMAGE TO LOCAL LAW ENFORCEMENT AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
The Burlington radar (KCXX), 67 km away, was scanning. The volume nearest the first event began at 20:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Vermont in 2002Every state in 2002This day in weather historyWarnings in Vermont, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306481.